Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Remember me: New Diagnosis CD4=0 VL=300,000
Mar 4, 2005

Hello Dr. Pierone

I don't want to take up much time as I think it is more important to answer posts of people in crisis who have recently been diagnosed as it was a life saver for myself.

Just to let you know and others though. After my initial diagnosis on December 23/04 and the start of treatment on Jan. 8th 2005 with the counts listed in the title. I was very scared and thought things would be pretty scarey but thanks to the hope you provided I just recieved the following results from my Feb17/05 test:

CD4=90 (already!!) VL= 1,000

That is after 6 weeks of treatment!! Can you believe it?!!!

I am on Sustiva and Combivir. I was on Dapsone for prophylaxis but had an allergic reaction and I am allergic to sulpha so I am now taking pentidine( not sure if I spelled it right?) on a nebulizer with no side effects!

Things are looking pretty good and I consider myself lucky that I have had no side effects and such a good response.

I guess I have one question. Is it normal to have such a response so quick as I was prepared to not see results in my CD4 count until the end of the year!

Thanks again and will keep you posted.

Please don't give up on the important work that you do:)

Sincerely:):) canuck

Response from Dr. Pierone

After commencing antiretroviral therapy we expect a rapid drop in viral load accompanied by (or followed by) an increase in the CD4 count. We see on average an increase of CD4 cells in the 100 150 range after a year, but some of that increase happens fast like in your case.

Thanks for the follow up and keep us posted.



Previous
CROI Dendritic Cell Vaccine
Next
stopping after starting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement